Alert archive / Missouri / River Flood Warnings in 2019
River Flood Warning 4, NWS Springfield, MO
NWS Springfield, MO issued this river flood warning at Feb 10, 2019, 9:53 AM CST for Pulaski County, Missouri. It took effect at Feb 12, 2019, 5:20 PM CST. It was in force for 5 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 10, 2019, 9:53 AM CST (15:53 UTC)
- In effect from
- Feb 12, 2019, 5:20 PM CST
- Expired
- Feb 12, 2019, 10:25 PM CST
- In force
- 5 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Pulaski County, MO
The radar
The Springfield radar (KSGF), 128 km from the middle of the area, began a volume at 15:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Big Piney at Ft. Wood - East Gate (BIGM7). The gauge peaked at 7.80 ft at Feb 12, 2019, 8:00 PM CST.
- Action stage
- 6 ft
- Minor stage
- 8 ft
- Moderate stage
- 15 ft
- Major stage
- 23 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06930060, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
909
WGUS43 KSGF 101553
FLWSGF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Springfield MO
953 AM CST Sun Feb 10 2019
...The National Weather Service in Springfield has issued a Flood
Warning for the following rivers in Missouri...
Big Piney below Fort Leonard Wood East Gate affecting Pulaski
County.
.This warning is based on future forecast precipitation amounts of
1 to 3 inches during the next 48 hours near the river basin(s).
If conditions warrant...additional rises or falls may occur based on
future precipitation and runoff.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Those with property and livestock along the river should continue to
monitor river conditions.Additional river information can be found on
our Advanced Hydrologic Prediction Service page at
http://water.weather.gov/ahps2/ index.php?wfo=sgf
&&
MOC169-110352-
/O.NEW.KSGF.FL.W.0004.190213T0000Z-190213T1200Z/
/BIGM7.1.ER.190213T0000Z.190213T0000Z.190213T0600Z.NO/
953 AM CST Sun Feb 10 2019
...For the Big Piney below Fort Leonard Wood East Gate...
* At 9:00 AM Sunday The stage was 5.0 feet.
* Flood stage is 8.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise to near flood stage
Tuesday evening.
* Impact...At 8.0 feet...The Pontoon Training Area at Ft. Wood Floods.
&&
FLOOD OBSERVED FORECAST 6 AM
LOCATION STAGE STAGE DAY TIME Mon Tue Wed
Big Piney River
Fort Leonard Wo 8 5.0 Sun 09 AM 4.6 6.6 7.6
&&
LAT...LON 3784 9218 3787 9206 3763 9203 3764 9211
$$4 follow-up statements
923
WGUS83 KSGF 111512
FLSSGF
Flood Statement
National Weather Service Springfield MO
912 AM CST Mon Feb 11 2019
...The Flood Warning continues for the following rivers in
Missouri...
Big Piney below Fort Leonard Wood East Gate affecting Pulaski
County
.Steady rainfall today and tonight will cause river levels to rise above flood stage by Wednesday morning.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.
Stay tuned to NOAA Weather Radio for updates or local media for
updates.
Additional river information can be found on our Advanced Hydrologic
Prediction Service page at http://water.weather.gov/ahps2/
index.php?wfo=sgf
&&
MOC169-120613-
/O.EXT.KSGF.FL.W.0004.190213T1200Z-190213T1800Z/
/BIGM7.1.ER.190213T1200Z.190213T1200Z.190213T1200Z.NO/
912 AM CST Mon Feb 11 2019
...For the Big Piney below Fort Leonard Wood East Gate...
* At 8:00 AM Monday The stage was 4.6 feet.
* Flood stage is 8.0 feet.
* Forecast...The river is expected to rise to near flood stage
Wednesday morning.
* Impact...At 8.0 feet...The Pontoon Training Area at Ft. Wood Floods.
&&
FLOOD OBSERVED FORECAST 6 AM
LOCATION STAGE STAGE DAY TIME Tue Wed Thu
Big Piney River
Fort Leonard Wo 8 4.6 Mon 08 AM 5.8 8.0 6.1
&&
LAT...LON 3784 9218 3787 9206 3763 9203 3764 9211
$$692
WGUS83 KSGF 120356
FLSSGF
Flood Statement
National Weather Service Springfield MO
956 PM CST Mon Feb 11 2019
...The Flood Warning continues for the following rivers in
Missouri...
Big Piney below Fort Leonard Wood East Gate affecting Pulaski
County
.Heavy rainfall over the past 24hrs will cause river levels to
rise above flood stage.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.
Stay tuned to NOAA Weather Radio for updates or local media for
updates.
Additional river information can be found on our Advanced Hydrologic
Prediction Service page at http://water.weather.gov/ahps2/
index.php?wfo=sgf
&&
MOC169-121855-
/O.CON.KSGF.FL.W.0004.190213T1200Z-190213T1800Z/
/BIGM7.1.ER.190213T1200Z.190213T1200Z.190213T1200Z.NO/
956 PM CST Mon Feb 11 2019
...For the The Big Piney below Fort Leonard Wood East Gate...
* At 9:00 PM Monday The stage was 4.8 feet.
* Flood stage is 8.0 feet.
* Forecast...The river is expected to rise to near flood stage
Wednesday morning.
* Impact...At 8.0 feet...The Pontoon Training Area at Ft. Wood Floods.
&&
FLOOD OBSERVED FORECAST 6 AM
LOCATION STAGE STAGE DAY TIME Mon Tue Wed
Big Piney River
Fort Leonard Wo 8 4.8 Mon 09 PM 5.7 8.0 6.1
&&
LAT...LON 3784 9218 3787 9206 3763 9203 3764 9211
$$209
WGUS83 KSGF 122056
FLSSGF
Flood Statement
National Weather Service Springfield MO
256 PM CST Tue Feb 12 2019
...The Flood Warning continues for the following rivers in
Missouri...
Big Piney below Fort Leonard Wood East Gate affecting Pulaski
County
.Heavy rainfall over the past 48 hours will cause river levels to
rise above flood stage.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.
Stay tuned to NOAA Weather Radio for updates or local media for
updates.
Additional river information can be found on our Advanced Hydrologic
Prediction Service page at http://water.weather.gov/ahps2/
index.php?wfo=sgf
&&
MOC169-131155-
/O.EXT.KSGF.FL.W.0004.190212T2320Z-190213T1330Z/
/BIGM7.1.ER.190212T2320Z.190213T0000Z.190213T0730Z.NO/
256 PM CST Tue Feb 12 2019
...For the Big Piney below Fort Leonard Wood East Gate...
* At 2:00 PM Tuesday The stage was 7.5 feet.
* Flood stage is 8.0 feet.
* Minor flooding is forecast.
* Forecast...rise above flood stage by late this afternoon and
continue to rise to near 8.1 feet by this evening. The river will
fall below flood stage by around midnight.
* Impact...At 8.0 feet...The Pontoon Training Area at Ft. Wood Floods.
&&
FLOOD OBSERVED FORECAST 6 AM
LOCATION STAGE STAGE DAY TIME Wed Thu Fri
Big Piney River
Fort Leonard Wo 8 7.5 Tue 02 PM 7.7 5.7 4.8
&&
LAT...LON 3784 9218 3787 9206 3763 9203 3764 9211
$$767
WGUS83 KSGF 130425
FLSSGF
Flood Statement
National Weather Service Springfield MO
1025 PM CST Tue Feb 12 2019
...The Flood Warning is cancelled for the following rivers in
Missouri...
Big Piney below Fort Leonard Wood East Gate affecting Pulaski
County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.
Stay tuned to NOAA Weather Radio for updates or local media for
updates.
Additional river information can be found on our Advanced Hydrologic
Prediction Service page at http://water.weather.gov/ahps2/
index.php?wfo=sgf
&&
MOC169-130455-
/O.CAN.KSGF.FL.W.0004.000000T0000Z-190213T1330Z/
/BIGM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1025 PM CST Tue Feb 12 2019
The Flood Warning has been cancelled for:
The Big Piney below Fort Leonard Wood East Gate.
* At 10:00 PM Tuesday The stage was 7.7 feet.
* Flood stage is 8.0 feet.
* Forecast...The river crested below flood stage at 7.8 feet. The
river will fall to 5.6 feet by Thursday morning .
* Impact...At 8.0 feet...The Pontoon Training Area at Ft. Wood Floods.
&&
FLOOD OBSERVED FORECAST 6 AM
LOCATION STAGE STAGE DAY TIME Wed Thu Fri
Big Piney River
Fort Leonard Wo 8 7.7 Tue 10 PM 7.3 5.6 4.7
&&
LAT...LON 3784 9218 3787 9206 3763 9203 3764 9211
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at Feb 10, 5:39 AM CST, 4 hours 14 minutes earlier.
Area forecast discussion, Feb 10, 5:39 AM CST, 4 hours 14 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
539 AM CST Sun Feb 10 2019
.SHORT TERM...(Today and tonight)
Issued at 106 AM CST Sun Feb 10 2019
Temperatures are holding steady in the upper 20s to low 30s across
the region this morning. As the upper level disturbance is
currently pushing into the region, a wintry mix of sleet, light
freezing rain, and light snow will continue this morning across
portions of the CWA. In general, total ice accumulations will be
on the light side with a tenth of an inch or less. The heaviest
amounts of ice will be across south central MO where less
sleet/snow will be mixed in and a quicker transition to light
freezing rain has taken place due to warm air advection aloft
overtaking cold air at the surface. As for snowfall, areas across
central MO may see up to an inch of snow. Many untreated and
elevated surfaces will be slick this morning until temperatures
climb above freezing resulting in melting. A winter weather
advisory continues through noon today. Temperatures will slowly
warm this morning changing any remaining precipitation to rain
from the southwest to northeast. Highs today will reach in the
upper 30s to lower 40s across the region as the remaining
precipitation exits the region.
For tonight, a trough will begin to dig into the western CONUS and
spread eastward into the central Plains by Monday. This system
will be the focus for heavy rainfall across the Middle Mississippi
Valley into the Ohio Valley Sunday night through Tuesday. An
abundant amount of moisture will overtake the area leading to
widespread rainfall across the region. While temperatures will
continue to trend upwards into the early part of the week, we will
need to continue to monitor the freezing line overnight Sunday as
it may slide into central MO resulting in a freezing rain
potential. However, the latest model guidance continues to suggest
that the freezing line will remain north of our CWA.
.LONG TERM...(Monday through Saturday)
Issued at 106 AM CST Sun Feb 10 2019
Looking ahead to Monday, flooding may become a concern for
portions of the region. For this reason, a flood watch has been
issued for parts of south central MO through Monday night. Periods
of rain will continue into Monday afternoon and evening, with the
heaviest rainfall occuring across south central MO. It is possible
that this area may see upwards of 1.5 to 3 inches of total
rainfall by early Tuesday.
As the trough pushes through the Middle Mississippi Valley
Tuesday, rain will exit the region from west to east. As a result,
a ridge of high pressure will begin to build in from the west by
Wednesday bringing warmer and drier weather to region. Highs
Wednesday and Thursday will push into the 50s with gusty southerly
winds.
As the ridge breaks down late week, another system begins to
unfold across the central CONUS. Medium range model guidance vary
on solutions of exact timing and track of the system. At this time
though, it appears most of the area will see another round of
rainfall before cold air filters in behind the system bringing a
chance for rain/snow on the backend. Precipitation types and
amounts are still uncertain at this time. Regardless,
temperatures will return to near normal into next weekend.
&&
.AVIATION...(For the 12Z TAFS through 12Z Monday morning)
Issued at 534 AM CST Sun Feb 10 2019
KSGF/KJLN/KBBG tafs: A disturbance moving through now is
producing intermittent light mixed rain/drizzle and freezing
rain/drizzle with ifr/mvfr ceilings. This first round should end
from west to east 15z-18z. Only a modest/brief improvement in
ceilings is expected. Another system will begin to affect the
region late in the taf period from the south with ifr ceilings
and mvfr/ifr visibility in light to moderate rain.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Flood Watch from this evening through late Monday night for
MOZ082-092-096>098-105-106.
Winter Weather Advisory until noon CST today for MOZ055>058-
066>071-077>083-088>098-101>106.
KS...Winter Weather Advisory until noon CST today for KSZ073-097-101.
&&
SHORT TERM...DSA/Perez
LONG TERM...DSA/Perez
AVIATION...DSAHazardous weather outlook, Feb 10, 5:06 AM CST, 4 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 506 AM CST Sun Feb 10 2019 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-111115- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 506 AM CST Sun Feb 10 2019 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Limited flooding risk. Elevated ice accumulation risk. Elevated snow and sleet risk. DISCUSSION... Periods of a wintry mix of freezing rain, sleet, and snow will continue this morning across portions of the Ozarks, mainly along and north of Interstate 44. A thin glaze of ice along with minor accumulations of sleet and snow are expected. Roads have become slick in spots. Temperatures will warm later this morning above freezing, changing any remaining precipitation to rain. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Multiple rounds of rain will move across the area from late Sunday afternoon into Monday night, with the heaviest rain expected across south central Missouri. This may lead to the potential for flooding. A Flood Watch has been issued from Sunday evening through Monday night for portions of south central Missouri. Gusty winds are expected from Tuesday through Friday with gusts over 30 mph at times. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Perez/DSA
In the hours before
Local storm report, Feb 10, 5:52 AM CST, 4 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
552 AM CST SUN FEB 10 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 AM FREEZING RAIN SEYMOUR 37.15N 92.77W
02/10/2019 E0.00 INCH WEBSTER MO PUBLIC
SHEET OF ICE IN SEYMOUR. REPORTED VIA SOCIAL
MEDIA.
&&
DSAThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 10, 5:53 PM CST | Dense Fog Advisory | SGF | Barry, Barton, Benton, Camden, Cedar, Christian and 23 more | 9 hr |
Nearby
River Flood Warnings in Missouri, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.